Tennessee, 2012Winter Storm and Winter Weather in Tennessee, February 19, 2012
February 19, 2012 · NWS OHX · 21 events in 21 counties and zones
A strong surface low pressure system moving from the Gulf Coast states into the Carolinas spread widespread rainfall across Middle Tennessee from February 18 into the early morning hours on February 19. The rain changed over to a wet snow across during the morning and afternoon hours on February 19 before ending during the evening.
Every event with a place to put it; 21 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 21
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong surface low pressure system moving from the Gulf Coast states into the Carolinas spread widespread rainfall across Middle Tennessee from February 18 into the early morning hours on February 19. The rain changed over to a wet snow across during the morning and afternoon hours on February 19 before ending during the evening. The heaviest snow fell across the northern Cumberland Plateau, where accumulations reached up to 5 inches.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Feb 19, 5:54 AM CST, 2 hours 6 minutes earlier.
Area forecast discussion, Feb 19, 5:54 AM CST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
554 AM CST SUN FEB 19 2012
.UPDATE...FOR 12Z AVIATION FORECAST
&&
.AVIATION...
HAD SOME SPRINKLES OVERNIGHT BUT EXPECT LIGHT RAIN TO BEGIN AT BNA
BY 15Z WITH CEILING LOWERING INTO THE MVFR RANGE BY THEN. WET
RUNWAY AT BNA THROUGH THE MORNING AND INTO THE EARLY AFTERNOON AS
GROUND TEMPS WILL REMAIN WARM. HAVE RAIN ENDING AT BNA BY 20Z WITH
CEILING IMPROVING TO VFR AND REMAINING THROUGH END OF THE PERIOD.
ON-SET OF RAIN AT CSV AROUND 14Z MIXING WITH LIGHT SNOW BEFORE
CHANGING TO ALL SNOW AROUND 17Z WITH PRECIP ENDING 21 TO 23Z.
INITIALLY WET RUNWAY AT CSV MAY BECOME SNOW COVERED BRIEFLY MID-
DAY INTO AFTERNOON. WITH SUN ANGLE GETTING HIGHER THIS LATE IN THE
SEASON ASPHALT SHOULD HEAT UP AND MELT ANY SNOW COVERING RATHER
QUICKLY UNLESS SNOW FALLS REALLY HEAVY. CEILINGS AT CSV WILL GO IFR
AROUND 14Z THIS MORNING AND IMPROVE TO MVFR AROUND 20Z AND GO VFR
AFTER 23Z. COULD BE A LITTLE TOO OPTIMISTIC ON CSV AS TO VFR
CONDITIONS SINCE MVFR COULD LINGER INTO EARLY EVENING ALONG
PLATEAU WITH FLURRIES.
SYNOPTICALLY THE WARMER SHORT WAVE IN SOUTHERN BRANCH IS COMPLETELY
OUT OF PHASE WITH THE COLDER SHORT WAVE IN THE NORTHERN BRANCH.
THIS WILL KEEP THE COLDEST AIR NEEDED FOR SNOW MAKING FOR THE MOST
PART NORTH OF THE MID STATE. STILL THINK WE WILL SEE SOME SNOW
NORTHEAST MIDDLE TN AND ALONG PLATEAU BUT BY THE TIME THE COLDER
AIR ALOFT GETS IN HERE...TEMPS IN THE BOUNDARY LAYER ARE WARMING
(MID-DAY INTO AFTERNOON).
BOYD
&&
.PREV DISCUSSION... /ISSUED 408 AM CST SUN FEB 19 2012/
SHORT TERM (SUN-TUE)...
COUPLE OF H5 SHORTWAVES APPROACHING MID TN. SOUTHERN ONE IS OVR
THE LWR MS VLY INCREASING THE RAIN SHIELD. SECOND ONE WITH COLD
AIR ALOFT IS APPROACHING MO HEADING ESE. BOTH OF THESE FEATURE
COMBINE TO INCREASE LIFT OVR MID TN...AS PCPN DEVELOPS IN THE MID-
STATE.
COLD SFC HIGH PRES REMAINS TO THE NORTH. EXPECT THE COLDER AIR TO
HAVE A COOLING EFFECT IN THE BOUNDARY LAYER TODAY...AS NORTH WINDS
WL CONTINUE TDAY. THE MOST PROFOUND AFFECT OF THE COLDER AIR WL BE
NORTH AND EAST OF NASHVILLE...WHERE A WINTER STORM WATCH WAS IN
EFFECT. THE WATCH WAS UPGRADED TO A WARNING NEAR THE KY BORDER AND
IN THE NORTHERN PLATEAU. THE WESTERN PART OF THE WATCH WL BE DOWN-
GRADED TO AN ADVISORY. SNOW ACCUMULATONS OF 1-2 INCHES IN THE
ADVISORY...2-4 IN THE WARNING.
PRECIPITATION WL QUICKLY DEPART THIS AFTN WEST TO EAST. ONLY EXPECT
ISO SW- PLAT THROUGH MID EVENING...WITH DECREASING CLOUDS. TEMPS
WL BOTTOM OUT IN THE MID-UPR 20S IN THE DRIER AIR. UPR H5 RIDGE
BUILDS BACK PRES DAY UNDER MOSTLY SUNNY SKIES. HIGHS WL QUICKLY
WARM BACK INTO THE LWR-MID 50S.
A PAC COLD FRONT WL APPROACH THE REGION TUE AND IS EXPECTED TO
WASH OUT DURING THE DAY. WL MENTION A CHC OF RW- MON NGT-TUE WITH
THE WEAK SYSTEM.
LONG TERM (WED-SAT)...
PATTERN REMAIN MILD WED-THU. ANOTHER WEAK LOW WL MOVE INTO THE
REGION WED WITH SCHC SHOWERS. A STRONGER COLD FRONT MOVES INTO THE
REGION FRI WITH COLDER TEMPS NEXT WEEKEND.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 9 AM THIS MORNING TO 6 PM CST THIS
EVENING FOR TNZ008-028>030-064-065.
WINTER STORM WARNING FROM 9 AM THIS MORNING TO 6 PM CST THIS
EVENING FOR TNZ009>011-031>034-066.
&&
01
Hazardous weather outlook, Feb 19, 6:06 AM CST, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
606 AM CST SUN FEB 19 2012
TNZ005>011-022>034-056>066-075-077>080-093>095-201215-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
606 AM CST SUN FEB 19 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
RAIN WILL CHANGE TO SNOW IN PORTIONS OF NORTHEAST MIDDLE TENNESSEE
TODAY. THE AREA INCLUDES THE CITIES OF COOKEVILLE...CROSSVILLE...
JAMESTOWN...LAFAYETTE...CELINA...AND BYRDSTOWN. SNOW ACCUMULATIONS
OF 2 TO 4 INCHES ARE POSSIBLE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED
TO REPORT ANY SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
IN NASHVILLE.
04
Winter Storm, Fentress
- When
- February 19, 8:00 AM CST to 9:00 PM CST
- Where
- Fentress forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 36.381, -84.932 (the zone’s center; the record gives no point)
Fentress County emergency management and law enforcement measured 4.75 inches of total snow accumulation in Jamestown, with most of the snowfall occurring between 9 AM and 3 PM. CoCoRaHS observers measured up to 4.9 inches of total snow accumulation around the county.
Winter Storm, Pickett
- When
- February 19, 8:00 AM CST to 9:00 PM CST
- Where
- Pickett forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 36.558, -85.075 (the zone’s center; the record gives no point)
Pickett County law enforcement reported 2 to 3 inches of total snow accumulation in and around Byrdstown.
Winter Storm, Putnam
- When
- February 19, 8:00 AM CST to 9:00 PM CST
- Where
- Putnam forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 36.141, -85.495 (the zone’s center; the record gives no point)
CoCoRaHS observers measured up to 3 inches of total snow accumulation across the county.
Winter Weather, Clay
- When
- February 19, 8:00 AM CST to 9:00 PM CST
- Where
- Clay forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 36.551, -85.544 (the zone’s center; the record gives no point)
CoCoRaHS observers measured 1.1 inches of total snow accumulation 10 miles west-northwest of Celina.
Winter Weather, Jackson
- When
- February 19, 8:00 AM CST to 9:00 PM CST
- Where
- Jackson forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 36.359, -85.673 (the zone’s center; the record gives no point)
Jackson County law enforcement reported 2 inches of total snow accumulation on average across the county.
Winter Weather, Smith
- When
- February 19, 8:00 AM CST to 9:00 PM CST
- Where
- Smith forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 36.251, -85.957 (the zone’s center; the record gives no point)
CoCoRaHS observers measured 0.8 inches of total snow accumulation 8.7 miles north-northeast of Carthage.
Winter Weather, Dekalb
- When
- February 19, 8:00 AM CST to 9:00 PM CST
- Where
- Dekalb forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.980, -85.833 (the zone’s center; the record gives no point)
CoCoRaHS observers measured 1.5 inches of total snow accumulation 5.8 miles northeast of Dowelltown.
Winter Weather, Warren
- When
- February 19, 8:00 AM CST to 9:00 PM CST
- Where
- Warren forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.679, -85.778 (the zone’s center; the record gives no point)
CoCoRaHS observers measured 0.7 inches of total snow accumulation 8.5 miles east-southeast of McMinnville.
Winter Weather, Sumner
- When
- February 19, 8:00 AM CST to 9:00 PM CST
- Where
- Sumner forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 36.469, -86.460 (the zone’s center; the record gives no point)
CoCoRaHS observers measured up to 0.4 inches of total snow accumulation across the county.
Winter Weather, Wilson
- When
- February 19, 8:00 AM CST to 9:00 PM CST
- Where
- Wilson forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 36.155, -86.298 (the zone’s center; the record gives no point)
CoCoRaHS observers measured up to 0.8 inches of total snow accumulation across the county.
Winter Weather, Rutherford
- When
- February 19, 8:00 AM CST to 9:00 PM CST
- Where
- Rutherford forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.843, -86.417 (the zone’s center; the record gives no point)
CoCoRaHS observers measured 0.5 inches of total snow accumulation 8.7 miles east of Murfreesboro.
Winter Weather, Davidson
- When
- February 19, 8:00 AM CST to 9:00 PM CST
- Where
- Davidson forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 36.171, -86.777 (the zone’s center; the record gives no point)
Davidson County emergency management reported up to 2 inches of total snow accumulation in the higher elevations of the county such as Oak Hill.
Winter Weather, Williamson
- When
- February 19, 8:00 AM CST to 9:00 PM CST
- Where
- Williamson forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.894, -86.899 (the zone’s center; the record gives no point)
CoCoRaHS observers measured up to 1 inch of total snow accumulation across the county.
Winter Weather, Dickson
- When
- February 19, 8:00 AM CST to 9:00 PM CST
- Where
- Dickson forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 36.149, -87.357 (the zone’s center; the record gives no point)
CoCoRaHS observers measured up to 0.1 inches of total snow accumulation across the county.
Winter Weather, Marshall
- When
- February 19, 8:00 AM CST to 9:00 PM CST
- Where
- Marshall forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.469, -86.765 (the zone’s center; the record gives no point)
CoCoRaHS observers measured up to 0.5 inches of total snow accumulation across the county.
Winter Weather, Maury
- When
- February 19, 8:00 AM CST to 9:00 PM CST
- Where
- Maury forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.617, -87.077 (the zone’s center; the record gives no point)
CoCoRaHS observers measured up to 0.5 inches of total snow accumulation across the county.
Winter Weather, Hickman
- When
- February 19, 8:00 AM CST to 9:00 PM CST
- Where
- Hickman forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.803, -87.473 (the zone’s center; the record gives no point)
CoCoRaHS observers measured up to 0.5 inches of total snow accumulation across the county.
Winter Weather, Houston
- When
- February 19, 8:00 AM CST to 9:00 PM CST
- Where
- Houston forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 36.286, -87.717 (the zone’s center; the record gives no point)
CoCoRaHS observers measured up to 0.5 inches of total snow accumulation across the county.
Winter Storm, Macon
- When
- February 19, 8:00 AM CST to 9:00 PM CST
- Where
- Macon forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 36.532, -86.007 (the zone’s center; the record gives no point)
Up to 3 inches of snow was reported around Westmoreland.
Winter Storm, Cumberland
- When
- February 19, 8:00 AM CST to 9:00 PM CST
- Where
- Cumberland forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 35.950, -84.998 (the zone’s center; the record gives no point)
Up to 3 inches of snow was reported near the Fentress County line.
Winter Storm, Overton
- When
- February 19, 8:00 AM CST to 9:00 PM CST
- Where
- Overton forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 36.345, -85.288 (the zone’s center; the record gives no point)
Up to 3 inches of snow was reported in eastern Overton County.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow and Winter Weather in Kentucky, February 19, 2012$135,000 · 80 events
- Heavy Snow in West Virginia, February 19, 2012$750,000 · 6 events
- Heavy Snow in Virginia, February 19, 2012$200,000 · 2 events
- Winter Storm in Virginia, February 19 to 20, 201227 events
- Winter Weather in Virginia, February 19 to 20, 201224 events
- Winter Storm and Winter Weather in Colorado, February 19 to 20, 201216 events
- Winter Storm and Winter Weather in Virginia, February 19, 201214 events
- Winter Weather in North Carolina, February 19, 201213 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, February 19, 201260 kt wind · 13 events
- Winter Storm in Virginia, February 19 to 20, 201211 events
- High Surf in Hawaii, February 19 to 23, 20127 events
- Winter Storm in West Virginia, February 19 to 20, 20124 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 362299, 362303, 362304, 362309, 362310, 362312, 362313, 362314, 362315, 362316, 362317, 362318, 362319, 362320, 362321, 362322, 362323, 362324, 368254, 368255, 368256.